MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed that the catheter was stretched.If the cat6 is forcefully retracted against resistance, damage such as stretching may occur.Further evaluation revealed distal ovalization.If the device is forcefully gripped or pinched during use, damage such as this may occur.This ovalization likely contributed to the resistance experienced during the procedure.During the functional test, the cat6 was unable to be advanced through a demonstration neuron max due to the ovalization on the catheter shaft.Further evaluation also revealed kinks in the catheter shaft.This damage was incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the brachial artery using an indigo system aspiration catheter 6 (cat6), a non-penumbra sheath, and a guidewire.During the procedure, the physician used the tip protector to introduce the cat6 to the sheath and encountered resistance.The cat6 was then removed and the physician noticed the distal tip was stretched.Therefore, the cat6 was no longer used.The procedure was completed using another cat6, the same guidewire, and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11254948
Report Number3005168196-2021-00184
Device Sequence Number19524699
Product Code QEW
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF89297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005